Alert archive / Maine / Frost Advisories in 2014

Frost Advisory 2, NWS Caribou, ME

May 28, 20144 counties in Maine

NWS Caribou, ME issued this frost advisory at May 28, 2014, 2:59 PM EDT for 4 counties in Maine. It took effect at May 29, 2014, 2:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 28, 2014, 2:59 PM EDT (18:59 UTC)
In effect from
May 29, 2014, 2:00 AM EDT
Expired
May 29, 2014, 6:00 AM EDT
In force
4 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS71 KCAR 281859
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
259 PM EDT WED MAY 28 2014

MEZ002-005-006-290300-
/O.UPG.KCAR.FR.Y.0001.140529T0700Z-140529T1000Z/
/O.NEW.KCAR.FZ.W.0001.140529T0600Z-140529T1000Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
259 PM EDT WED MAY 28 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURES...UPPER 20S TO LOWER 30S WITH AREAS OF FROST
  ESPECIALLY IN THE SHELTERED VALLEY LOCATIONS.

* TIMING...2 AM TO 6 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MEZ010-011-015>017-031-032-290300-
/O.NEW.KCAR.FR.Y.0002.140529T0600Z-140529T1000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
259 PM EDT WED MAY 28 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT THURSDAY.

* TEMPERATURES...LOWER TO MID 30S WITH PATCHY FROST ESPECIALLY IN
  THE SHELTERED VALLEY LOCATIONS.

* TIMING...2 AM TO 6 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DUDA
3 follow-up statements
822 
WWUS71 KCAR 290018
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
818 PM EDT WED MAY 28 2014

MEZ002-005-006-290830-
/O.CON.KCAR.FZ.W.0001.140529T0600Z-140529T1000Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
818 PM EDT WED MAY 28 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 6 AM EDT
THURSDAY...

* TEMPERATURES...UPPER 20S TO LOWER 30S WITH WIDESPREAD FROST
  ESPECIALLY IN THE SHELTERED LOCATIONS.

* TIMING...2 AM TO 6 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MEZ010-011-015>017-031-032-290830-
/O.CON.KCAR.FR.Y.0002.140529T0600Z-140529T1000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
818 PM EDT WED MAY 28 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM EDT
THURSDAY...

* TEMPERATURES...LOWER TO MID 30S WITH AREAS OF FROST ESPECIALLY IN
  THE SHELTERED LOCATIONS.

* TIMING...2 AM TO 6 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


NORTON/HEWITT
409 
WWUS71 KCAR 290654
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
254 AM EDT THU MAY 29 2014

MEZ002-005-006-291000-
/O.CON.KCAR.FZ.W.0001.000000T0000Z-140529T1000Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
254 AM EDT THU MAY 29 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* TEMPERATURES...UPPER 20S TO LOWER 30S WITH WIDESPREAD FROST 
  ESPECIALLY IN THE SHELTERED LOCATIONS.

* TIMING...2 AM TO 6 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MEZ010-011-015>017-031-032-291000-
/O.CON.KCAR.FR.Y.0002.000000T0000Z-140529T1000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
254 AM EDT THU MAY 29 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* TEMPERATURES...LOWER TO MID 30S WITH AREAS OF FROST ESPECIALLY 
  IN THE SHELTERED LOCATIONS.

* TIMING...2 AM TO 6 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
486 
WWUS71 KCAR 290946
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
546 AM EDT THU MAY 29 2014

MEZ002-005-006-291100-
/O.EXP.KCAR.FZ.W.0001.000000T0000Z-140529T1000Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
546 AM EDT THU MAY 29 2014

...FREEZE WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING...

$$

MEZ010-011-015>017-031-032-291100-
/O.EXP.KCAR.FR.Y.0002.000000T0000Z-140529T1000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
546 AM EDT THU MAY 29 2014

...FROST ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 28, 2:17 PM EDT, 42 minutes earlier.

Area forecast discussion, May 28, 2:17 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
217 PM EDT WED MAY 28 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH TODAY...CREST OVER
THE AREA TONIGHT THEN SLIDE SOUTH OF THE REGION ON THURSDAY. A
TROUGH OF LOW PRESSURE WILL MOVE DOWN FROM THE NORTH ON FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...LOWERED HIGH TEMPERATURES DOWNEAST OTHERWISE NO OTHER
CHANGES.

PREVIOUS DISCUSSION
HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT. CALM DRY AIR
WILL ALLOW TEMPERATURES TO FALL INTO THE 30S BY LATE TONIGHT OVER
THE NORTH AND THE NORMALLY COLDER VALLEYS MAY HAVE TEMPERATURES
NEAR FREEZING BY DAWN. SOME FROST IS EXPECTED ACROSS THE NORTHERN
HALF OF THE REGION. FROST ADVISORIES WILL BE ISSUED FOR EASTERN
AROOSTOOK AND NORTHERN PENOBSCOT COUNTIES WHERE OUR FROST ADVISORY
PROGRAM HAS BEGUN.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
ON THURSDAY, HIGH PRESSURE MOVES FROM MAINE TO THE GULF OF MAINE,
WITH SLIGHTLY WARMER FLOW ON THE BACK SIDE OF THE HIGH. EXPECT DRY
CONDITIONS AND TEMPS RISING TO NEAR 70. AS WE HEAD INTO FRIDAY, AN
UPPER LOW DROPS SOUTHEAST OUT OF QUEBEC TO MAINE. THE UPPER LOW,
HOWEVER, ISN'T TERRIBLY STRONG AND THE AIR ALOFT ISN'T THAT COLD.
WEAK SURFACE COLD FRONT LOOKS TO REACH NW MAINE ON FRIDAY AND
STALL. EXPECT THE BEST CHANCE OF SHOWERS AND PERHAPS AN ISOLATED
STORM ON FRIDAY TO BE OVER WESTERN PORTIONS OF THE AREA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE UPPER LOW KICKS OUT INTO THE NORTH ATLANTIC FOR THE WEEKEND
AND WEAK RIDGING BUILDS IN. THIS MEANS GENERALLY DRY CONDITIONS
AND TEMPS NEAR AVERAGE FOR SATURDAY AND WARMER THAN AVERAGE FOR
SUNDAY. POTENTIAL FOR A WEAK SYSTEM IN NW FLOW FOR MONDAY, BUT
MODEL AGREEMENT FALLS APART LATE MONDAY INTO MIDWEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: CONDITIONS ARE EXPECTED TO IMPROVE TO VFR, EARLY THIS
MORNING ACROSS THE NORTH AND LATER THIS MORNING DOWNEAST. VFR
CONDITIONS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND
TONIGHT.

SHORT TERM: VFR ON THURSDAY. MVFR AND PERHAPS IFR ON FRIDAY WITH
SHOWERS. IMPROVING TO VFR FOR THE WEEKEND.

&&

.MARINE...
NEAR TERM: ISSUED A SMALL CRAFT ADVISORY FOR SEAS FOR THE OUTER
WATERS THROUGH 5 PM.

SHORT TERM: WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS
INTO THE WEEKEND.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 3 AM TO 6 AM EDT THURSDAY FOR MEZ002-005-
     006.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT THIS
     AFTERNOON FOR ANZ050-051.

&&

NEAR TERM...BLOOMER/DUDA
SHORT TERM...FOISY
LONG TERM...FOISY
AVIATION...BLOOMER/DUDA/FOISY
MARINE...BLOOMER/DUDA/FOISY
Hazardous weather outlook, May 28, 2:44 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
244 AM EDT WED MAY 28 2014

MEZ002-005-006-290645-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
244 AM EDT WED MAY 28 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-004-010-011-015>017-029>032-290645-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
244 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-290645-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
244 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:45 AM EDTFrost AdvisoryCARAroostook, Penobscot12 hr
May 28, 11:53 AM EDTSmall Craft Advisory for Hazardous SeasCAR3 hr
May 28, 2:59 PM EDTFreeze WarningCARAroostook, Penobscot15 hr

Nearby

Frost Advisories in Maine, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.